I noticed about six months ago that my stools were very light-colored and soft. I read online that this could mean there is an excess of dietary fat in my diet. I am vegan and do not eat any processed food or fried foods. I still cut out oil and nuts to see if that helped, but it did not. I had my liver and gallbladder checked out, and both came back normal. I had a colonoscopy and an endoscopy done. The colonoscopy came back normal, but the endoscopy came back with severe EOE (Eosinophilic esophagitis). I seem to have a lot of gas after I eat as well. In addition, I am not sure if it is related, but I take an omega-3 supplement every day (1600 mg), and I recently had my omega-3 levels tested, and they came back low. Usually, I also feel very tired and brain fog after I eat. Any idea what is happening? I stopped the omega-3 pills for a few weeks to see if that helped, but it did not. I did have Giardia (An infection in the small intestine) five years back and got rid of it.
Welcome to icliniq. com.
Low omega levels with the rest of blood and stool tests do not signify anything. After all, this is a chemical test that can vary from time to time.
I have seen the reports (attachment removed to protect patient identity) that you uploaded, and thankfully all are normal. Now while closely looking at your symptoms, it seems you probably have small intestinal bacterial overgrowth with functional gas and bloating. This means the microorganisms within your gut are inappropriately high, leading to gas and loose stools.
I prescribe you Tablet Rifaximin 200 mg thrice daily for three weeks. This will hopefully improve your symptoms.
Brain fog and tiredness are possible due to excessive gases. Plus, you should avoid a high FODMAPS (fermentable oligosaccharides, disaccharides, monosaccharides, and polyols) diet. You can search this term online and find the low FODMAPS diet, which are allowed, and the high FODMAPS diet, which you should avoid.
I also want to know if you have lost weight and if you take alcohol or any illicit drug.
Thank you doctor,
Thank you for your response. I took your advice and continued taking Rifaximin 550 mg twice a day for two weeks. I took this medication while fasting for the first three days and on a strict low FODMAP diet for the rest of the time. While on the medication and diet, I felt fantastic, and there was no bloating or gas, skin improvement, sleep improvement, and appetite improvement. However, today is my first day of stopping the antibiotics, and I ate a low FODMAP meal for lunch, and my symptoms returned. They were less severe symptoms, but I am not sure whether it is because of the low FODMAPs or that is an indication that my medication is working and I need to take more. Any ideas what this could mean?
Welcome back to icliniq.com.
Actually, Rifaximin directly suppresses the gas-forming bacteria. I have been using this antibiotic among my patients for a few courses every month, to a continuous regimen for three months. Although it is not yet proven in research that giving Rifaximin for this much duration is effective compared to intermittent usage. But in my practice, I have seen remarkable improvement among the patient symptoms. So I advise you to continue taking a daily dose of Rifaximin 550 mg once a day for two months. This is an antibiotic whose 95% remains within the gut, so no major side effects are observed. You keep taking low FODMAPS while keep avoiding the high FODMAPS diet. Plus, do exercise daily like walking, jogging, cycling, and not necessarily weight lifting. Swimming is also helpful. I hope this helps you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. small intestinal bacterial overgrowth (SIBO) presents with excessive gas, abdominal fullness, pain, diarrhea, or altered bowel habits. You have not mentioned the predominant symptom present in your case. It is important to know before having treat... Read fullI experience excessive gas formation and burping with thin stools. Please help.
Narrow or pencil-thin stool may result from constipation, travel, use of some medications, changes in hormone levels, etc ... Constipation is usually caused by a lack of fiber in diet or lack of ... Read fullWhy am I experiencing brain fog and feel pressure in head and dizziness?
I cannot think properly even a single sentence or numerical or complex problems ... Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now